Announcement

Collapse
No announcement yet.

problems with HRT

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • problems with HRT

    My gyno put me on Premhrt (hormone replacement) Dec. 1 due to hot flashes. I had not had a period in November, December and January until now. Out of the blue, I had a period while still taking this HRT every day. I have a call in to my Dr. I did not think I would ever have another period, as long as I was on the HRT. The old familiar cramping of my period hurts my bladder. Really don't know what hurts, bladder or the cramps. Just know my lower pelvis area aches. Anyone have any of these problems?? HELP

  • #2
    Sounds familiar! Yes you can have periods for a time while on HRT continous dosing IF you are not truly menopausal yet (no periods for a full year), and some women will have some bleeding even if they are menopausal. I'm on Prempro for hot flashes as well. The way my gyno explained it is that the prempro keeps the estrogen supply in my body at a steady state, it's the fluctations that cause the hot flashes. Still you should definitely keep your doctor informed of any bleeding your having, especially if it's heavy or if you start bleeding more often than what your normal cycle would be.
    I was put on a higher progesterone dose for a while because I was bleeding too often. As it turns out I had some uterine polyps that needed to be removed. That's why it's so important to work with your doctor if you are on HRT, I don't know of many women who haven't had their dosage adjusted a few times before they got it just right. It can take up to 9 months before you actually stop seeing any signs of spotting. There is some evidence that HRT will help with IC in that estrogen loss causes the the urethra to atrophy somewhat and the bladder muscles to become weaker and those of us with IC don't need that to happen!

    Good Luck with your HRT. Not having night sweats is wonderful! [img]biggrin.gif[/img]
    GardenLady

    Comment


    • #3
      Thanks for the info. I was just so optimistic that I was "finished" because for three months I had no spotting or anything. I pretty much knew I was not post-menopausal since it had only been a little over a month since I was off the pill. I am just having so much pain and cramping. For 4 days now. That is different. I did call my Dr. and he said to call back Friday and let him know how I am doing.I too wonder if I don't have some fibroids. My sister did and she had a big enough one that she had a hystorectomy at 41. Started last Saturday. I just have a feeling this will go on and on. I am having a period of "three months" worth.
      But hey, hot flashes are gone, bleeding back. Not sure what I would rather do??? HA!!!! Thanks again for your reply. I just wasn't sure if the pain was my bladder or period. One thing, due to my cramps and general discomfort, I don't feel that pressure/frequency of the IC. Just feel crampy anyway. Carolyn

      Comment


      • #4
        When I first went on HRT(Prempro), I had a lot of bleeding and spotting. I took myself off the Prempro for about a year. Yes, the hot flashes returned, but compared to all of my other health problems, that wasn't too bad. when I started HRT again, I had no more problems. The bleeding and spotting stoped.

        Comment

        Working...
        X